Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Blood in the urine
May 31, 2000

Thank you for your time.

My boyfriend has been AIDS diagnosed since December of 1999. He presently takes the combination of Sustiva, Combivir and Azthromax (?). He has other medications for thrush prevention and a small rash on his back. His latest blood work returns VL below 50 and CD counts high. But traces of blood were found in his urine. Is this any indication of liver, renal, or kidney problems? Do any of his meds have this as a possible side effect? We are all worried. Thanks again.

Response from Dr. Boyle

There are many causes of blood in urine ("hematuria"), some of which are harmless (for example, frequent or rough sex) and some of which are not (for example, kidney or bladder disease). It is unlikely that one of the current medications is the cause of the problem, but if he has been on indinavir ("Crixivan") in the past, this may increase the likelihood of a kidney stone, which can cause hematuria. He should be evaluated by his doctor, but I suspect that there is nothing seriously wrong.

Brian Boyle, M.D., J.D.



Previous
agitation due to oxandrine
Next
Proteinuria and HAART

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement